MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Failure to Fold (1255); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using pod packing coils (packing coils) and a microcatheter.During the procedure, the physician successfully implanted two packing coils into the target vessel using the microcatheter.While advancing the third packing coil into the target location, the physician noticed that it was not packing as desired.The packing coil was retracted in order to reposition one loop of the coil, and the physician noticed under fluoroscopy that the coil was not moving.Subsequently, the physician found that the packing coil had unintentionally detached.It was reported that the packing coil was halfway retracted into the microcatheter and halfway inside the patient when it unintentionally detached.The physician then used the packing coil pusher wire to push the remainder of the packing coil out of the microcatheter.However, after pushing the packing coil out of the microcatheter, the coil landed in a suboptimal location in the target vessel.A snare device was used in an attempt to remove the packing coil, without success.Therefore, the physician used the same microcatheter to implant a non-penumbra coil on top of the packing coil to secure it.The procedure was successfully ended at this point.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21359022
Report Number3005168196-2025-00037
Device Sequence Number8474596
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00011779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale